Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Mar 1, 2014, 8:52 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2014, 8:52 PM MST (03:52 UTC)
- Expired
- Mar 2, 2014, 2:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 23 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
978
WGUS55 KTWC 020352
FFWTWC
AZC019-023-020545-
/O.NEW.KTWC.FF.W.0001.140302T0352Z-140302T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
852 PM MST SAT MAR 1 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA...
NORTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 1045 PM MST
* AT 848 PM MST...LOCAL FIRE DEPARTMENT OFFICIALS REPORTED FLASH
FLOODING FROM HEAVY RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARDNER
CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
&&
LAT...LON 3178 11088 3184 11075 3180 11066 3170 11067
3164 11074 3161 11092
$$2 follow-up statements
607
WGUS55 KTWC 020449
FFWTWC
AZC019-023-020900-
/O.EXT.KTWC.FF.W.0001.000000T0000Z-140302T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
949 PM MST SAT MAR 1 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA...
NORTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 200 AM MST
* AT 948 PM MST...FLASH FLOODING WAS REPORTED FROM HEAVY RAINFALL
OVER THE WARNED AREA.
* FLASH FLOODING HAS BEEN REPORTED NEAR GARDNER CANYON AND WILL
LIKELY REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
&&
LAT...LON 3178 11088 3184 11075 3180 11066 3170 11067
3164 11074 3161 11092
$$187
WGUS75 KTWC 020903
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
203 AM MST SUN MAR 2 2014
AZC019-023-020910-
/O.EXP.KTWC.FF.W.0001.000000T0000Z-140302T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ AZ-PIMA AZ-
203 AM MST SUN MAR 2 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN PIMA AND
NORTH CENTRAL SANTA CRUZ COUNTIES...
AT 158 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINFALL HAD ENDED ACROSS THE WARNING AREA. THEREFORE
THE FLASH FLOOD WARNING FOR SOUTHEASTERN PIMA AND NORTH CENTRAL
SANTA CRUZ COUNTIES HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE RADAR DOES INDICATE THAT LIGHT TO MODERATE
RAINFALL WILL MOVE ACROSS THIS AREA FOR THE NEXT HOUR OR SO...BUT
HEAVY RAINFALL AMOUNTS ARE NOT EXPECTED.
LAT...LON 3178 11088 3184 11075 3180 11066 3170 11067
3164 11074 3161 11092
$$
ZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 3:25 PM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Mar 1, 3:25 PM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST SAT MAR 1 2014
.SYNOPSIS...EXPECT VALLEY RAIN AND MOUNTAIN SNOW TONIGHT...THEN
PRECIPITATION WILL DECREASE FROM WEST TO EAST SUNDAY. HIGH
TEMPERATURES SUNDAY WILL AVERAGE ABOUT 5 TO 10 DEGREES BELOW NORMAL.
DRY CONDITIONS WITH A PRONOUNCED WARMING TREND WILL THEN PREVAIL
DURING THE UPCOMING WEEK.
&&
.DISCUSSION...WEAKENING UPPER LOW PRESSURE SYSTEM ENTERING THE SRN
CALIFORNIA COAST NEAR POINT CONCEPTION AT THIS TIME. THIS SYSTEM
WILL CONTINUE TO WEAKEN AND MOVE EWD ACROSS SE AZ TONIGHT AS AN OPEN
WAVE TROUGH. VALLEY RAIN AND MOUNTAIN SNOW IS FORECAST TO CONTINUE
TONIGHT...WITH THE BULK OF THE SIGNIFICANT PRECIP TO OCCUR FROM THE
TUCSON METRO AREA EASTWARD AND SOUTHWARD. SNOW LEVELS EARLY THIS
EVENING WILL BE AROUND 8500 FEET THEN FALL TO 6500-7000 FEET EARLY
SUNDAY MORNING.
HAVE MAINTAINED THE WINTER STORM WARNING UNTIL 10 AM MST SUNDAY FOR
THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...AND THE
GALIURO AND PINALENO MOUNTAINS ABOVE 7000 FEET. HOWEVER...AM
SOMEWHAT CONCERNED THAT THE FORECAST SNOW ACCUMULATIONS MAY BE TOO
HIGH. HAVE ADVISED THE EVENING SHIFT THAT THESE AMOUNTS MAY NEED TO
BE ADJUSTED DOWNWARD. AT ANY RATE...FORECAST CONFIDENCE IS SOMEWHAT
HIGHER THAT THE SNOW ACCUMULATIONS FOR THE CATALINA/RINCON MOUNTAINS
WILL ULTIMATELY BE ACHIEVED. THUS...THE WINTER WEATHER ADVISORY
CONTINUES UNTIL 10 AM MST SUNDAY FOR THE CATALINA/RINCON MOUNTAINS
ABOVE 7000 FEET.
THE MID-LEVEL TROUGH AXIS IS PROGGED INTO THE CENTRAL CONUS PLAINS
AND WELL EAST OF THIS FORECAST AREA SUN AFTERNOON. PRECIP IS
EXPECTED TO END FAIRLY QUICKLY FROM WEST TO EAST SUN. HAVE ADJUSTED
POPS DOWNWARD PARTICULARLY FROM TUCSON WWD TO REFLECT THIS SCENARIO.
PRECIP-FREE CONDITIONS TO THEN OCCUR AREA WIDE SUN NIGHT UNDER WLY
FLOW ALOFT. A SHORTWAVE TROUGH WILL MOVE EWD INTO THE FOUR CORNERS
REGION TUE. ANY PRECIP ASSOCIATED WITH THIS SYSTEM WILL REMAIN WELL
NORTH OF THE AREA. THEREAFTER...01/12Z GFS/ECMWF WERE FAIRLY SIMILAR
WITH DEPICTING AN UPPER RIDGE TO BE OVER THE WRN CONUS WED-SAT.
PERIODS OF MOSTLY CIRRIFORM CLOUDS WILL RIDE OVER THE RIDGE AXIS AND
INTO THE AREA. HOWEVER...PRECIP-FREE CONDITIONS WILL CONTINUE.
HIGH TEMPS SUN WILL AVERAGE ABOUT 5-10 DEGS F BELOW NORMAL. A
PRONOUNCED WARMING TREND WILL THEN OCCUR STARTING MON AND CONTINUING
THRU THURSDAY. SLIGHTLY COOLER DAYTIME TEMPS ARE FORECAST TO OCCUR
FRI-SAT...BUT HIGH TEMPS WILL REMAIN ABOVE NORMAL.
&&
.AVIATION...VALID THRU 03/00Z.
VALLEY RAIN AND MOUNTAIN SNOW WILL OCCUR THROUGH TONIGHT...WITH THE
BULK OF THE PRECIPITATION MOSTLY FROM KTUS EASTWARD AND SOUTHWARD.
MVFR CONDITIONS WILL PREVAIL ESPECIALLY NEAR HIGHER TERRAIN DUE TO
CLOUDS/PRECIP. THE PRECIPITATION IS EXPECTED TO DIMINISH FROM WEST
TO EAST SUNDAY...WITH DRY CONDITIONS ACROSS MUCH OF THE AREA BY THE
END OF THIS FORECAST PERIOD. SURFACE WIND THRU TONIGHT WILL BE
GENERALLY SWLY/WLY AT 12-20 KTS WITH GUSTS TO NEAR 30 KTS. THE
STRONGEST WIND SPEEDS SHOULD OCCUR EAST OF KTUS AND ESPECIALLY IN
THE VICINITY OF KDUG. SURFACE WIND SUNDAY MOSTLY LESS THAN 10 KTS.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...EXPECT VALLEY RAIN AND MOUNTAIN SNOW TONIGHT...THEN
PRECIPITATION WILL DECREASE FROM WEST TO EAST SUNDAY. DRY CONDITIONS
WILL THEN PREVAIL SUNDAY NIGHT THROUGH SATURDAY. BELOW NORMAL
DAYTIME TEMPERATURES WILL OCCUR SUNDAY FOLLOWED BY A PRONOUNCED
WARMING TREND THROUGH THE UPCOMING WEEK. NORMAL DIURNAL WIND TRENDS
ARE EXPECTED FOR MUCH OF THE WEEK...WITH OCCASIONAL AFTERNOON GUSTS
DUE TO DAYTIME HEATING.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 AM MST SUNDAY FOR AZZ510-511
ABOVE 7000 FEET.
WINTER WEATHER ADVISORY UNTIL 10 AM MST SUNDAY FOR AZZ514
ABOVE 7000 FEET.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
FRANCISIn the hours before
Local storm report, Mar 1, 4:45 PM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
445 PM MST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM NON-TSTM WND GST 1 W RYAN FIELD 32.14N 111.18W
03/01/2014 M58 MPH PIMA AZ AWOS
&&
EVENT NUMBER TWC1400001
FRENCHLocal storm report, Mar 1, 5:13 PM MST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
513 PM MST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM NON-TSTM WND DMG 3 ENE RYAN FIELD 32.17N 111.13W
03/01/2014 PIMA AZ TRAINED SPOTTER
SPOTTER REPORTS SHINGLES CAME OFF OF HIS NEIGHBORS
ROOF...MEASURED 37 MPH SUSTAINED WINDS GUSTING TO APPROX
55 MPH.
&&
EVENT NUMBER TWC1400002
FRENCHSpecial weather statement, Mar 1, 5:22 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
522 PM MST SAT MAR 1 2014
AZZ503-504-507-513-514-020100-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-SANTA CATALINA AND RINCON
MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA
INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER
VALLEY INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND
ALTAR VALLEYS INCLUDING NOGALES AZ-
522 PM MST SAT MAR 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA...EXTREME
SOUTHWESTERN GRAHAM...NORTHERN SANTA CRUZ AND EXTREME NORTHWESTERN
COCHISE COUNTIES UNTIL 600 PM MST...
AT 518 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF SHOWERS ACROSS EASTERN PIMA COUNTY...MOVING NORTHEAST AT
20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAHUARITA...MADERA CANYON...
SAN XAVIER MISSION...TUCSON INTERNATIONAL AIRPORT...CORONA DE
TUCSON...VAIL...RITA RANCH...DAVIS-MONTHAN AIR FORCE BASE...SAGUARO
NATIONAL PARK EAST...SEVEN FALLS...SABINO CANYON...MOUNT
LEMMON/SUMMERHAVEN AND REDINGTON.
LAT...LON 3169 11132 3252 11071 3251 11044 3180 11046
3159 11103
TIME...MOT...LOC 0021Z 240DEG 19KT 3187 11102The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:22 PM MST | Special Weather Statement | TWC | 38 min | |
| Mar 1, 6:38 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 112 min |
| Mar 1, 8:37 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.